Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 49, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Apr 17, 2016, 4:06 PM EDT. It took effect at Apr 18, 2016, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2016, 4:06 PM EDT (20:06 UTC)
- In effect from
- Apr 18, 2016, 2:00 AM EDT
- Expired
- Apr 18, 2016, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
583 WHUS73 KMQT 172006 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 406 PM EDT SUN APR 17 2016 LSZ243-244-180415- /O.NEW.KMQT.SC.Y.0049.160418T0600Z-160418T1500Z/ UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- 406 PM EDT SUN APR 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE NORTHEAST...WITH GUSTS UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ROLFSON
1 follow-up statement
982 WHUS73 KMQT 180800 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 400 AM EDT MON APR 18 2016 LSZ243-244-181500- /O.CON.KMQT.SC.Y.0049.000000T0000Z-160418T1500Z/ UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- 400 AM EDT MON APR 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 15 KNOTS FROM THE NORTHEAST...WITH GUSTS UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JLB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:56 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 17, 3:56 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 356 PM EDT SUN APR 17 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 355 PM EDT SUN APR 17 2016 YET ANOTHER DAY OF SUMMER-LIKE CONDITIONS ACROSS UPPER MI AS BLOCKING HIGH PRESSURE REMAINS OVER THE EASTERN CONUS. OTHER THAN DIURNAL HIGH-BASED CUMULUS ACROSS THE WEST THIS AFTERNOON...ONLY A FEW HIGH CLOUDS ARE EXPECTED THROUGH THIS EVENING. IN LINE WITH THE PREVIOUS TWO NIGHTS...WENT BELOW ALMOST ALL GUIDANCE FOR MIN TEMPS ACROSS THE SE HALF. SLIGHTLY HIGHER MOISTURE WITH LIGHT WINDS AND SOME HIGH CLOUDS WILL HELP KEEP TEMPS A TOUCH WARMER THAN THIS MORNING. A SFC TROUGH CURRENTLY ACROSS THE NW HALF OF LAKE SUPERIOR WILL BE REINFORCED BY A SECONDARY SFC TROUGH FORMING IN RESPONSE TO THE RIGHT ENTRANCE OF AN APPROACHING UPPER JET AND WEAK MID-LEVEL TROUGH OVER THE CANADIAN PRAIRIES. THE TROUGH WILL SAG SOUTHWARD ACROSS UPPER MI LATE TONIGHT THROUGH THE DAY ON MONDAY. EXPECT MORNING HIGHS FOR MOST OF THE AREA BEFORE TEMPS FALL IN THE AFTERNOON. NOTHING LOOKS INCREDIBLY IMPRESSIVE WITH THIS SYSTEM AS FORCING IS WEAK AND DISCONNECTED THROUGH THE TROPOSPHERE. SEVERAL MODELS CONTINUE TO TREND WEAKER AND SLOWER WITH THE FRONT. WILL CONTINUE THIS TREND AS IT WOULD NOT BE ALL THAT SURPRISING TO SEE THIS TROUGH STRUGGLE TO OVERTAKE THE BLOCKING RIDGE. OVERALL...SOME LIGHT SHOWERS WILL BE POSSIBLE NORTH ON MONDAY...WITH BEST CHANCES LOCATED ACROSS THE NW AND UPSLOPE LOCATIONS OF THE NORTH-CENTRAL. DIURNAL HEATING AND SLIGHTLY HIGHER SFC MOISTURE THAN TODAY WILL FAVOR ISOLATED TO POSSIBLY SCATTERED SHOWERS INLAND DURING THE AFTERNOON...ESPECIALLY WITH SOME LOW MLCAPE PRESENT SOUTH-CENTRAL. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 446 AM EDT SUN APR 17 2016 BLOCKING PATTERN EXPECTED THROUGH THE WEEK WITH CURRENT OMEGA BLOCK OVER THE CONUS TRANSITIONING TO MORE OF A REX BLOCK EARLY THIS WEEK OVER THE WESTERN CONUS. AS THE RIDGE BRINGING SPELL OF SUMMER LIKE TEMPS THIS WEEKEND BREAKS DOWN...NW FLOW WILL ALLOW SHORTWAVE TO TRACK ACROSS NORTHERN ONTARIO AND HIGH PRESSURE RIDGE FROM SOUTH CENTRAL CANADA TO QUEBEC TO SETTLE OVER THE GREAT LAKES BY MON EVENING. RIDGE WILL BE PRECEEDED BY SFC-H85 COLD FRONT WITH H85 TEMPS OF 10-12C ON MON FALLING TO 5C BY TUE MORNING. FRONT/SFC WIND SHIFT TO THE NORTH MOVES THROUGH ON MON MORNING BUT COOLING AT H85 LAGS. INCREASED TEMPS INTO LOW 60S OVER SCNTRL AS A RESULT. FLOW OFF LK SUPERIOR WILL KEEP MOST OF NORTHERN CWA STUCK IN THE 40S. ON MON MORNING INTO EARLY MON AFTN OVER NORTH CWA DEEPER MOISTURE THAT HAS BEEN OVER NORTHERN PLAINS AND SCNTRL CANADA THIS WEEKEND ALONG PERSISTENT LOW PRESSURE TROUGH IS FLUNG TO EAST ACROSS UPPER LAKES AND COMBINES WITH RIGHT ENTRANCE OF JET STREAK OVER ONTARIO AND SOUTHERN QUEBEC TO GENERATE SHOWERS. SINCE THERE IS LARGER SCALE FORCING WITH ENHANCEMENT FM H85 FRONTOGENESIS BELIEVE AT LEAST LIGHT SHOWERS WILL OCCUR AT MOST LOCATIONS BEFORE DRYING WORKS IN FROM THE NORTH ON MON AFTN. QPF WILL BE UP TO A TENTH OF AN INCH FOR MOST SPOTS. DRY ADVECTION ENDS ANY LINGERING SHOWERS BY MON EVENING. HIGH PRESSURE BUILDS ACROSS NORTHERN ONTARIO ON TUE WHILE UPPER LOW AND SFC LOW OVER WESTERN CONUS DRIFTS ACROSS THE PLAINS. HIGH CLOUDS MAY WORK OVER FAR WEST...BUT OTHERWISE IT SHOULD BE MOSTLY SUNNY. GRADIENT NE WINDS OUT OF HIGH WILL KEEP IMMEDIATE LK SUPERIOR SHORE COOL IN THE UPR 40S TO LOW 50S...BUT REST OF CWA SHOULD SEE TEMPS RISE WELL INTO THE 50S AND LOW 60S...WARMEST INTERIOR WEST HALF. DRY AIR ALOFT WILL BE MOST EMPHATIC OVER EAST CWA...SO HAVE LOWEST AFTN TD/RH IN THOSE AREAS. RIDGE OVERHEAD ON TUE NIGHT SO WENT WITH LOWER GUIDANCE. LOWEST TEMPS...POSSIBLY TO NEAR 30 DEGREES...WILL BE OVER INTERIOR CNTRL AND EAST CLOSER TO RIDGE AXIS. FAR WEST SHOULD STAY IN THE LOW 40S WITH MORE CLOUDS AND STIFFER SOUTHERLY WINDS. PLAINS UPPER LOW LUMBERS EAST BY WED. EXPECT INCREASING CLOUDS FM WEST TO EAST ACROSS UPR MICHIGAN. WARMER AIR ALOFT...SO IF CLOUDS DO NOT MOVE IN AS QUICK AS FORECAST SHOWS...WILL BE WARMER AND DRIER OVER CNTRL AND EAST. FOR NOW...INCREASED TEMPS OVER EAST TO LOW 60S AND KEPT FAR WEST LIMITED TO HIGHS IN UPR 50S/NEAR 60 DEGREES. CLOUDS AND MAYBE SOME LIGHT RAIN SHOWERS MOVE OVER UPR MICHIGAN WED NIGHT INTO THU. UPPER LOW WILL BE RUNNING INTO THE RIDGE ALOFT...SO NOT LOOKING AT MUCH PRECIP DURING THIS TIME. ANOTHER COLD FRONT DROPS ACROSS AS THE LOW MOVES BY TO THE EAST. COULD BE BREEZY IN WAKE OF THE FRONT THU/THU NIGHT. COOLER INTO FRI...ESPECIALLY NEAR LK SUPERIOR WITH GRADIENT NORTHERLY WINDS. DESPITE H85 TEMPS STAYING BLO 0C MOST OF THE DAY...GOOD DEAL OF SUNSHINE EXPECTED MAY PUSH TEMPS FOR INLAND AREAS AND NEAR LK MICHIGAN TO MID 50S. DISAGREEMENT FOR THE WEEKEND. USED A MODEL CONSENSUS WHICH RESULTED IN LOWER CHANCES...GREATEST ON SAT NIGHT AND SUN. ELEVATED THUNDER POSSIBLE IF THE ECMWF IDEA WORKS OUT WITH STRONG LOW AND SHARP WARM FRONT OVER THE UPPER MISSISSIPPI RIVER VALLEY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 142 PM EDT SUN APR 17 2016 VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING BEFORE A COLD FRONT SAGS SOUTHWARD ACROSS UPPER MI LATE TONIGHT INTO MONDAY. WITH THE FRONT WILL COME CHANCES OF -SHRA AND SOME IFR CIGS AND/OR VIS AT CMX AND SAW MONDAY MORNING DUE TO UPSLOPE WINDS. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 355 PM EDT SUN APR 17 2016 WINDS WILL CONTINUE TO BECOME N TO NE AT 15 TO 25 KTS ACROSS THE LAKE THROUGH THIS EVENING AS A SFC TROUGH SAGS SOUTHWARD. SOME SHOWERS ACROSS THE LAKE OVERNIGHT AND MONDAY MORNING MAY RESULT IN PATCHY FOG. THE WINDS WILL GRADUALLY WEAKEN MONDAY AFTERNOON BEFORE HIGH PRESSURE BRINGS LIGHT WINDS THROUGH WEDNESDAY. A TROUGH WILL TRACK SOUTHEASTWARD ACROSS LAKE SUPERIOR ON THURSDAY...BRINGING A QUICK ROUND OF N WINDS UP TO 25 KNOTS. EXPECT N WINDS TO CONTINUE THROUGH FRIDAY AS HIGH PRESSURE SETTLES TO THE NW. && .HYDROLOGY... ISSUED AT 355 PM EDT SUN APR 17 2016 WITH WARMER CONDITIONS AND SNOW MELT CONTINUING...EXPECT RIVER LEVELS TO CONTINUE TO RISE INTO NEXT WEEK WITH A POSSIBLE LULL MONDAY AS TEMPS DROP OFF BRIEFLY. THE SNOWPACK CONTINUES A RAPID DECREASE ACROSS THE WEST GIVEN THREE CONSECUTIVE DAYS WITH TEMPS IN THE 70S AND OVERNIGHT LOWS IN THE 40S. FOCUS FOR HIGHER RIVER LEVELS REMAINS ON THE LOWER STURGEON RIVER BASIN AND TRAP ROCK RIVER ACROSS THE NORTHWEST. BELOW PRICKETT DAM...RIVER LEVELS WILL CONTINUE TO RISE AS MOST OF THE REMAINING SNOWPACK REMAINS IN THE OTTER RIVER BASIN OF CENTRAL HOUGHTON COUNTY. NOHRSC ANALYSIS SHOWS POCKETS OF 1- 3 INCH SWE REMAINING. WITH RIVER LEVELS RISING AT THE STURGEON RIVER NEAR CHASSELL...SOME MINOR FLOODING MAY BE POSSIBLE INTO THE MIDDLE OF NEXT WEEK. ACROSS THE KEWEENAW...THE TRAP ROCK RIVER HAS SHOWN ITS TYPICAL QUICK DIURNAL RESPONSE TO SNOWMELT. SATELLITE IMAGERY SHOWS A DIMINISHING SNOWPACK THERE. WITH A DECENT AMOUNT OF SNOWMELT TODAY...EXPECTATIONS ARE THAT THE TRAP ROCK WILL RISE TO NEAR BANKFULL TONIGHT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KLUBER LONG TERM...JLA AVIATION...KLUBER MARINE...KLUBER HYDROLOGY...KLUBER
Hazardous weather outlook, Apr 17, 5:17 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 517 AM EDT SUN APR 17 2016 MIZ001>007-009>014-084-085-181200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 517 AM EDT SUN APR 17 2016 /417 AM CDT SUN APR 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ONGOING SNOW MELT WILL RESULT IN ELEVATED RIVER AND STREAM LEVELS...ESPECIALLY OVER NORTHWEST UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING SNOW MELT WILL RESULT IN ELEVATED RIVER AND STREAM LEVELS INTO EARLY THIS WEEK...ESPECIALLY OVER NORTHWEST UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-181200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 517 AM EDT SUN APR 17 2016 /417 AM CDT SUN APR 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-181200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 517 AM EDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.